

## **DAFNE Collaborative meeting** Monday 21st June 2021 **Online via Microsoft Teams**

09:00	Welcome Dr Helen Hopkinson
09:05 09:45	The impact of high protein and high fat foods on your blood glucose levels  Speaker: Lauren Bais  Summary: In this presentation Lauren, an OzDAFNE facilitator (dietitian), will discuss the impact of high protein and high fat foods on your blood glucose levels. She will also discuss ways in which you can manage this.  Q&A
10:00 10:40	EXTOD - managing type 1 diabetes around exercise Speaker: Dr Parth Narendran Summary: Managing type 1 diabetes around exercise. This talk outlines the principles of managing insulin, carbohydrates and changing exercise intensity for managing glucose around exercise as outlined in the EXTOD course. The presentation will also review some of the recent research in this area.  Q&A
10:55	Break (10 minutes)
11:05 11:45	Sick Day Rules & SGLT2s Speaker: Dr Mark Evans Summary: A double-edged sword? SGLT2 inhibitors and ketosis Q&A
12:00	Break (15 minutes)
12:15 12:55	The DTN - Glooko ACADEMY program: Upskilling for Diabetes Technology Speaker: Dr Pratik Choudhary Summary: In this session Prof Pratik Choudhary, Chair of the DTN-UK will talk about Educational resources the Diabetes technology network has created and how HCP and PWD can access skills and education around common diabetes technology.  Q&A
13:10	Break (30 minutes)

## 13:40 Reducing the burden of hypoglycaemia in diabetes.

Speaker: Professor Simon Heller

**Summary:** The presentation will show that despite new technologies including insulins, pumps and continuous glucose monitoring, hypoglycaemia in insulin treated people is still very common and in clinical practice hasn't fallen over the last 30 years. It will explain why people with diabetes are uniquely vulnerable to hypoglycaemia as their defence mechanisms become impaired as duration of diabetes increases. It will explore approaches to reduce and prevent hypoglycaemia, providing a clinical pathway backed by evidence in which education of both professionals and people with diabetes is probably the most important element even in these days of developing technology.

- 14:20 Q&A
- 14:35 Break (15 minutes)
- 14:50 Time in Range

Speaker: Emma Wilmot

Summary: International consensus on time in range, exploring the definitions

and implications for clinical care and support for DAFNE graduates.

- 15:30 Q&A
- 15:45 Break (15 minutes)
- 16:00 Diabetes UK: Helping to support people during the pandemic

Speaker: Simon O'Neill

**Summary:** During this talk Simon O'Neill will be highlighting how Diabetes UK responded to the needs of people with diabetes, healthcare professionals and researchers during the COVID-19 pandemic, with a quick look to the future and with an opportunity for you to ask questions and make suggestions for what Diabetes UK could do to support you going forward.

- 16:20 Q&A
- 16:30 Chairs closing address
- 16:35 Close

Please note the programme and timings may be subject to change